Georgia, 2007Damaging Winds in Georgia, August 23, 2007
August 23, 2007 · NWS TAE · 3 events in 3 counties and zones
Straight-line winds toppled many trees in portions of southwest Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Straight-line winds toppled many trees in portions of southwest Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 22, 7:39 PM EST, 7 hours 6 minutes earlier.
Area forecast discussion, Aug 22, 7:39 PM EST, 7 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
839 PM EDT WED AUG 22 2007
.UPDATE...HOT AND DRY WEATHER PATTERN CONTINUED TODAY WITH
TEMPERATURES REACHING THE UPPER 90S ACROSS THE AREA AND TOUCHING
100 IN A FEW SPOTS. DRY ATMOSPHERE ALSO IN PLACE KEEPING AFTERNOON
SHOWER LIMITED TO JUST A FEW ISOLATED SPOTS IN SOUTH GEORGIA.
TEMPERATURES WILL SLOWLY FALL OVERNIGHT BUT WILL REMAIN UNCOMFORTABLY
WARM WELL AFTER DARK. WILL UPDATE ZONES TO REMOVE EVENING WORDING
AND GO MOSTLY CLEAR FOR CLOUD COVER.
&&
.AVIATION...VFR CONDITIONS EXPECTED TO PREVAIL THROUGH THE
OVERNIGHT. A FEW ISOLATED SHOWERS NEAR KABY AND KDHN HAVE DISSIPATED
DURING THE EARLY EVENING. VFR CONDITIONS GENERALLY EXPECTED THROUGH
MUCH OF THE DAY ON THURSDAY AS WELL. ALTHOUGH CONVECTIVE COVERAGE
LOOKS TO STILL BE BELOW CLIMO FOR MID/LATE AUGUST...COVERAGE WILL BE
A BIT BETTER THAN WHAT HAS BEEN SEEN WITH THE VERY ISOLATED ACTIVITY
THE PAST FEW DAYS. COVERED THIS CHANCE WITH CB MENTION AT ALL SITES
IN THE AFTERNOON BUT DO NOT FEEL A PROB30 OR TEMPO GROUP IS
WARRANTED AT THIS TIME.
&&
.MARINE...BUOY DATA STILL INDICATING SOME RESIDUAL SWELLS FROM
DEAN STILL MOVE THROUGH THE COASTAL WATERS. SEAS RUNNING AROUND 4
FEET OFFSHORE WITH 10 SECOND PERIODS. WILL UPDATE WORDING A BIT IN
MARINE FCST BUT NO SIGNIFICANT CHANGES PLANNED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 74 98 75 92 73 / 0 20 20 30 30
PANAMA CITY 80 97 78 92 78 / 0 20 20 20 30
DOTHAN 75 98 75 93 75 / 0 20 20 20 30
ALBANY 74 97 75 93 74 / 10 20 20 30 30
VALDOSTA 71 96 73 91 74 / 0 20 20 40 30
CROSS CITY 71 97 74 92 74 / 0 20 20 50 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&
CAMP/MROCZKA
Hazardous weather outlook, Aug 22, 3:55 AM EST, 22 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
455 AM EDT WED AUG 22 2007
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-230900-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
455 AM EDT WED AUG 22 2007 /355 AM CDT WED AUG 22 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
IT WILL BE ANOTHER HOT DAY WITH HIGH TEMPERATURES RANGING FROM 95
TO 100 DEGREES...AND HEAT INDEX VALUES FROM 100 TO 105 DEGREES.
APPROPRIATE STEPS SHOULD BE TAKEN TO AVOID HEAT EXHAUSTION OR HEAT
STROKE...INCLUDING DRINKING PLENTY OF WATER...WEARING LIGHT
CLOTHING...AND AVOIDING PROLONGED EXPOSURE TO THE HEAT. IF YOU ARE
PLANNING ON SEEKING RELIEF FROM THE HEAT AT THE BEACH...WATCH OUT
FOR RIP CURRENTS. ABOVE-NORMAL SWELLS GENERATED FROM HURRICANE DEAN
EARLIER THIS WEEK MAY CAUSE STRONGER AND MORE FREQUENT RIP
CURRENTS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
HOT CONDITIONS WILL CONTINUE THROUGH FRIDAY AFTERNOON...WITH ONLY
ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED EACH AFTERNOON AND
EVENING. TEMPERATURES MAY COOL TO NEAR NORMAL THIS WEEKEND AND
EARLY NEXT WEEK AS RAIN CHANCES INCREASE TO MORE TYPICAL
SUMMERTIME LEVELS. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
FOURNIER
In the hours before
Special weather statement, Aug 22, 9:56 PM EST, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1056 PM EDT WED AUG 22 2007
GAZ128-130-230345-
BEN HILL-TURNER-
1056 PM EDT WED AUG 22 2007
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHWESTERN BEN HILL
AND NORTHEASTERN TURNER COUNTIES...
* UNTIL 1145 PM EDT
AT 1048 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF FITZGERALD...MOVING
WEST-SOUTHWEST AT 5 TO 10 MPH.
PEOPLE IN NORTHEASTERN TURNER AND NORTHWESTERN BEN HILL COUNTIES...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
8-JAMSKI
Special weather statement, Aug 22, 11:24 PM EST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1224 AM EDT THU AUG 23 2007
GAZ130-230530-
BEN HILL-
1224 AM EDT THU AUG 23 2007
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BEN HILL COUNTY...
* UNTIL 130 AM EDT
AT 1218 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
MCRAE TO 17 MILES NORTH OF FITZGERALD TO 19 MILES EAST OF
CORDELE...MOVING SOUTH AT 10 TO 15 MPH.
PEA SIZE HAIL...AND WINDS OF 35 TO 45 MPH ARE EXPECTED WITH THESE
STORMS.
THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
8-JAMSKI
Special weather statement, Aug 23, 12:55 AM EST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
155 AM EDT THU AUG 23 2007
GAZ126>128-230700-
LEE-TURNER-WORTH-
155 AM EDT THU AUG 23 2007
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR EASTERN LEE...WESTERN
TURNER AND NORTHERN WORTH COUNTIES...
* UNTIL 300 AM EDT
AT 154 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CORDELE TO 10 MILES
SOUTHWEST OF CORDELE TO 11 MILES SOUTHEAST OF AMERICUS...MOVING
SOUTH AT 10 TO 15 MPH.
PEA TO DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
8-JAMSKI
Special weather statement, Aug 23, 2:24 AM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
324 AM EDT THU AUG 23 2007
GAZ125-127-145>147-159-160-230830-
BROOKS-COLQUITT-COOK-DOUGHERTY-LOWNDES-MITCHELL-WORTH-
324 AM EDT THU AUG 23 2007
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BROOKS...COLQUITT...
COOK...DOUGHERTY...LOWNDES...MITCHELL AND WORTH COUNTIES...
* UNTIL 430 AM EDT
AT 318 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ADEL TO 7 MILES
SOUTHEAST OF MOULTRIE TO DOERUN TO EAST ALBANY...MOVING
SOUTH-SOUTHWEST AT 10 TO 15 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
8-JAMSKI
Thunderstorm Wind, Colquitt
- When
- August 23, 2:45 AM EST to 2:48 AM EST
- Where
- Colquitt County, 5 mi S of Moultrie to Murphy
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $500
- Reported by
- County Official
- Coordinates
- 31.108, -83.800
Several trees were down in the southern portion of the county.
Thunderstorm Wind, Grady
- When
- August 23, 3:05 AM EST to 3:10 AM EST
- Where
- Grady County, 1 mi E of Cairo to Pine Park
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 30.870, -84.183
Numerous trees were down in eastern portions of the county.
Thunderstorm Wind, Thomas
- When
- August 23, 3:05 AM EST to 3:15 AM EST
- Where
- Thomas County, 10 mi NE of Thomasville to 5 mi S of Thomasville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 30.932, -83.851
Numerous trees were down across much of the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Illinois, August 23 to 27, 20072 deaths · 49 injured · $15 million · EF1 · 136 events
- Damaging Winds in Illinois, August 23, 20071 death · 29 injured · $1.5 million · 87 kt wind · 6 events
- Flash Flood and Flooding in Indiana, August 23 to 25, 20072 deaths · 1 injured · $6.5 million · 70 kt wind · 17 events
- Flash Flooding and Hail in Iowa, August 23 to 24, 2007$5.6 million · 61 kt wind · 35 events
- Hail and Damaging Winds in Georgia, August 23, 20072 injured · $890,000 · 1.75 in hail · 25 events
- Tornado and Damaging Winds in Michigan, August 23, 2007$1.0 million · EF1 · 14 events
- Damaging Winds in South Carolina, August 23, 2007$1.0 million · 60 kt wind · 2 events
- Flooding in Iowa, August 23 to 27, 2007$600,000 · 8 events
- Hail and Damaging Winds in Illinois, August 23, 2007$310,000 · 87 kt wind · 16 events
- Flash Flood and Flooding in Kansas, August 23 to 24, 2007$100,000 · 1.75 in hail · 30 events
- Flash Flood and Hail in Pennsylvania, August 23, 2007$155,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in North Carolina, August 23, 2007$125,000 · 1.75 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53690, 53688, 53689.